MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) MERLIN¿ 2 PATIENT CARE SYSTEM (PCS) PROGRAMMER; PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) MERLIN¿ 2 PATIENT CARE SYSTEM (PCS) PROGRAMMER; PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS
Model Number MER3700
Medical Device Problem Code Program or Algorithm Execution Failure (4036)
Health Effect - Clinical Codes Arrhythmia (1721); Dizziness (2194)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturer reference number: 2017865-2025-17541.It was reported that during an in-clinic follow-up, while performing regular threshold testing, the programmer exhibited a threshold testing decrement issue and the implantable cardioverter defibrillator (icd) exhibited loss of capture, which resulted in patient experiencing an arrhythmia.It was noted that after the testing was completed and the icd was returned to programmed settings, the patient experienced dizziness.No intervention was performed.Patient condition was unknown.
 
Additional Manufacturer Narrative
It was reported that the threshold test continued to decrement when the button on the merlin programmer was released.The provided information was reviewed by abbott engineering and it was determined that the threshold decrement test was performing per design.Due to the patient requiring a higher pacing amplitude, the current settings were not sufficient to allow for capture.Based on analysis, it took 3 cycles to revert to the programmed amplitude.The last 2 cycles, before capture was restored, was being paced at 3.5 v as expected, but it did not result in capture in the lv chamber due to wedensky effect.

Brand Name
MERLIN¿ 2 PATIENT CARE SYSTEM (PCS) PROGRAMMER
Common Device Name
PACEMAKER/ICD/CRT NON-IMPLANTED COMPONENTS
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
Manufacturer Contact
navpreet singh
15900 valley view court
sylmar, CA 91342
MDR Report Key21612847
Report Number2017865-2025-17540
Device Sequence Number18066093
Product Code OSR
UDI-Device Identifier05415067031174
UDI-Public(01)05415067031174(10)
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMER3700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DURATA; QUARTET; TENDRIL
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale